Alert archive / Virginia / Wind Advisories in 2015

Wind Advisory 10, NWS Blacksburg, VA

April 3, 201527 counties in Virginia; 5 counties in North Carolina

NWS Blacksburg, VA issued this wind advisory at Apr 3, 2015, 8:43 PM EDT for 27 counties in Virginia; 5 counties in North Carolina. It took effect at Apr 4, 2015, 12:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2015, 8:43 PM EDT (00:43 UTC)
In effect from
Apr 4, 2015, 12:00 AM EDT
Expired
Apr 4, 2015, 1:25 PM EDT
In force
13 hr
Issued by
NWS Blacksburg, VA
All 32 counties

Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 18 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
577 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WWUS71 KRNK 040043
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
843 PM EDT FRI APR 3 2015

...STRONG NORTHWEST WINDS OVERNIGHT INTO SATURDAY...

.A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT. COLDER AIR
SURGING IN BEHIND THE FRONT WILL RESULT IN AN ABRUPT INCREASE IN
NORTHWEST WINDS ESPECIALLY ACROSS THE HIGHER ELEVATIONS AFTER
MIDNIGHT THROUGH SATURDAY AFTERNOON. WIND GUSTS TO 50 OR 55 MPH
MAY OCCUR WITH A FEW HIGHER GUSTS POSSIBLE ON THE RIDGES.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-040845-
/O.NEW.KRNK.WI.Y.0010.150404T0400Z-150404T2000Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG...
WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...
BEDFORD...AMHERST
843 PM EDT FRI APR 3 2015

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT
SATURDAY.

* LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE INCLUDING THE
  FOOTHILLS.

* HAZARDS...VERY STRONG WIND GUSTS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...OVERNIGHT THROUGH SATURDAY WITH THE STRONGEST WINDS
  LIKELY AROUND DAYBREAK.

* IMPACTS...WINDS MAY BE STRONG ENOUGH TO TOPPLE TREES AND RESULT
  IN POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND
GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL
LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED
ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED
INDOORS.

&&

$$
3 follow-up statements
348 
WWUS71 KRNK 040809
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 AM EDT SAT APR 4 2015

...STRONG NORTHWEST WINDS TODAY...

.COLDER AIR SURGING IN BEHIND DEPARTING COLD FRONT WILL RESULT IN
AN ABRUPT INCREASE IN NORTHWEST WINDS ESPECIALLY ACROSS THE HIGHER
ELEVATIONS THIS MORNING INTO EARLY AFTERNOON. WIND GUSTS TO 50 OR
55 MPH MAY OCCUR WITH A FEW HIGHER GUSTS POSSIBLE ON THE RIDGES.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-041615-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-150404T2000Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG...
WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...
BEDFORD...AMHERST
409 AM EDT SAT APR 4 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE INCLUDING THE 
  FOOTHILLS.

* HAZARDS...VERY STRONG WIND GUSTS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THIS AFTERNOON WITH THE STRONGEST WINDS LIKELY
  AROUND DAYBREAK TO MIDDAY.

* IMPACTS...WINDS MAY BE STRONG ENOUGH TO TOPPLE WEAKER TREES AND
  RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND
GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL
LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED
ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED
INDOORS.

THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE OR MEASURED WIND
GUSTS TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT
RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2
4.FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WWW.ERH.NOAA.GOV OR AT HTTP://WEATHER.GOV.

REPORTS ARE ALSO WELCOME ON OUR FACEBOOK PAGE OR TWITTER FEED
@NWSBLACKSBURG.

&&

$$
540 
WWUS71 KRNK 041450
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1050 AM EDT SAT APR 4 2015

...STRONG NORTHWEST WINDS SUBSIDING THIS AFTERNOON...

.COLDER AIR SURGING IN BEHIND DEPARTING COLD FRONT WILL RESULT IN
GUSTY NORTHWEST WINDS PRIMARILY ACROSS THE HIGHER ELEVATIONS
THROUGH EARLY THIS AFTERNOON. WIND GUSTS TO 45 TO 50 MPH MAY
OCCUR.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-042000-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-150404T2000Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG...
WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...
BEDFORD...AMHERST
1050 AM EDT SAT APR 4 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* LOCATIONS...ALONG AND WEST OF THE BLUE RIDGE INCLUDING THE 
  FOOTHILLS. 

* HAZARDS...STRONG WIND GUSTS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THIS AFTERNOON WITH THE STRONGEST WINDS LIKELY
  AROUND MIDDAY. WINDS WILL SUBSIDE THIS AFTERNOON.

* IMPACTS...WINDS MAY BE STRONG ENOUGH TO TOPPLE WEAKER TREES 
  AND RESULT IN ISOLATED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND
GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL
LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED
ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED
INDOORS.

THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE OR MEASURED WIND
GUSTS TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT
RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...
4 3 2 4.FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB
AT HTTP://WWW.ERH.NOAA.GOV OR AT HTTP://WEATHER.GOV.

REPORTS ARE ALSO WELCOME ON OUR FACEBOOK PAGE OR TWITTER FEED
@NWSBLACKSBURG.

&&

$$
524 
WWUS71 KRNK 041725
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
125 PM EDT SAT APR 4 2015

...WINDS WILL CONTINUE TO DIMINISH...

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-041830-
/O.CAN.KRNK.WI.Y.0010.000000T0000Z-150404T2000Z/
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG...
WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...
BEDFORD...AMHERST
125 PM EDT SAT APR 4 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY.

NORTHWEST WINDS AT 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH
WILL CONTINUE TO DIMINISH THIS AFTERNOON. THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Apr 3, 7:57 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 3, 7:57 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EDT FRI APR 3 2015

.SYNOPSIS...
A STRONG COLD FRONT OVER THE OHIO VALLEY WILL CROSS THE APPALACHIANS
TONIGHT...THEN PASS OFF THE EAST COAST ON SATURDAY. HIGH PRESSURE
WILL RETURN WITH DRY WEATHER FOR THE LATER HALF OF THE WEEKEND.
AFTER A SUN FILLED EASTER SUNDAY...AN UNSETTLED...GENERALLY WET
PATTERN WILL DEVELOP ACROSS THE AREA FOR MUCH OF NEXT WEEK AS A
FRONTAL SYSTEM STALLS NEAR THE REGION. TEMPERATURES THIS WEEKEND
WILL BE COOL...BUT ARE EXPECTED TO AVERAGE ABOVE NORMAL NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 430 PM EDT FRIDAY...

A STRONG COLD FRONT WILL PASS THROUGH THE AREA TONIGHT. NUMEROUS
SHOWERS ARE EXPECTED WITH THE POTENTIAL FOR THUNDERSTORMS.
BREEZY CONDITIONS WITH SOME MODERATE TO STRONG WIND GUSTS WILL
ALSO ACCOMPANY THE FRONT...INITIALLY OUT OF THE SOUTHWEST THIS
EVENING...THEN SHIFTING TO THE NORTHWEST AND INCREASING IN SPEED
WITH THE PASSAGE OF THE FRONT OVERNIGHT.

85H WINDS...3-5KFT AGL...AHEAD OF THE APPROACHING FRONT ARE OUT
OF THE SOUTHWEST AT 40-50 MPH. MOMENTUM MIX DOWN ASSOCIATED WITH
TONIGHTS SHOWERS/STORMS WILL LIKELY RESULT IN SOME RESPECTABLE
SURFACE WIND GUSTS. IF THERE IS A SEVERE THREAT IS WOULD BE FROM
DAMAGING WINDS. THE CAPE IS LOW...BUT THE WIND SHEAR IS HIGH.

THE MODELS INDICATE THE MAIN THREAT FOR GUSTY SHOWERS AND STORMS
WILL BE ACROSS THE MOUNTAINS BETWEEN 8PM AND MIDNIGHT...THEN
PASSING EAST ACROSS THE PIEDMONT BETWEEN MIDNIGHT AND 4AM. HIGHEST
QPF IS EXPECTED ACROSS THE MOUNTAINS...RANGING FROM A HALF INCH
/0.50/ TO AN INCH /1.00/. THE SHOWERS ARE EXPECTED TO WEAKEN AS
THEY PASS OVER THE MOUNTAINS SO AMOUNTS ACROSS THE FOOTHILLS AND
PIEDMONT WILL BE LESS ROBUST...AMOUNTS LESS THAN A HALF INCH.

SATURDAY WILL FEATURE CLEARING SKIES WITH THE RETURN OF GOOD
DRYING CONDITIONS AS THE FRONT MOVES EAST AND OFF THE COAST.
GUSTY POST FRONTAL NORTHWEST WINDS WILL BE ACCOMPANIED BY
HUMIDITY MINIMUMS BELOW 30 PERCENT DURING THE AFTERNOON.

TEMPERATURES EARLY TONIGHT WILL REMAIN MILD...READINGS REMAINING
IN THE 60S UNTIL FROPA. AFTER THE FRONTAL PASSAGE...THEY WILL
BEGIN TO TUMBLE...REACHING THE UPPER 30S TO LOWER 40S ACROSS THE
MOUNTAINS BY DAYBREAK SATURDAY. COLD AIR ADVECTION WILL CONTINUE
INTO THE DAY SATURDAY...WITH ONLY A 10 TO 15 DEGREE REBOUND IN
SPITE OF INCREASING SUNSHINE.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 400 PM EDT FRIDAY...

FAIRLY QUIET WEATHER TO START THE PERIOD WITH HIGH PRESSURE OVER THE
REGION ON SUNDAY. TEMPERATURES WILL RECOVER FROM A CHILLY START
DURING THE AFTERNOON WITH READINGS GENERALLY IN THE MID 60S EAST OF
THE RIDGE...UPPER 50S/LOWER 60S WEST.

THEN AS THE UPPER FLOW TRANSITIONS TO FLAT RIDGING WE WILL GET INTO
WARM AND MOIST SOUTHWESTERLY FLOW AND UNSETTLED WEATHER TO START THE
WEEK. A SERIES OF WEAK UPPER LEVEL SHORT WAVES WILL COMBINE WITH A
FRONTAL ZONE BEING PUSHED INTO THE REGION FROM THE NORTH BY AN
ENCROACHING WEDGE OF HIGH PRESSURE TO KEEP A GOOD CHANCE OF SHOWERS
AND AFTERNOON THUNDERSTORMS IN THE FORECAST EACH DAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 400 PM EDT FRIDAY...

MODEL GUIDANCE KEEPS THE REGION IN A RATHER STAGNANT PATTERN WITH
THE WEDGE OF HIGH PRESSURE KEEPING A LID ON TEMPERATURES AND HOLDING
THE OLD FRONTAL BOUNDARY OVER THE AREA AS MORE WEAK IMPULSES OF
SHORT WAVE ENERGY MOVE THROUGH THE UPPER FLOW. NOT EXACTLY A RING OF
FIRE SCENARIO BUT WE WILL STAY WITH A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE END OF THE WORKWEEK. AFTER SUCCESSIVE
BOUTS OF SHOWERS AND THUNDERSTORMS WE MAY START TO RUN INTO HYDRO
ISSUES BUT THIS WILL BE DETERMINED BY EXACTLY WHAT REGIONS ARE
AFFECTED BY THE MOST PERSISTENT PRECIPITATION.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 730 PM EDT FRIDAY...

SHOWERS AND STORMS ARE POSSIBLE THROUGH THE EVENING AS A COLD
FRONT MOVES THROUGH THE AREA. SOME OF THESE STORMS COULD BE STRONG
WITH HEAVY RAIN. WESTERN CITIES SUCH AS LEWISBURG AND BLUEFIELD
HAVE THE BEST CHANCE OF GETTING MORE RAIN TONIGHT THAN THE EASTERN
SITES. WINDS WILL FLIP AROUND FROM THE SOUTHWEST TO THE NORTHWEST
AS THE FRONT MOVES THROUGH BETWEEN MIDNIGHT AND 3AM. GUSTY WINDS
UP TO 30KTS OR HIGHER ARE POSSIBLE IN SOME LOCATIONS... MAINLY
THROUGH SATURDAY MORNING...DUE TO INCREASING PRESSURE BEHIND THE
FRONT.

MEDIUM CONFIDENCE IN CIGS THROUGHOUT THE TAF VALID PERIOD. MEDIUM
CONFIDENCE IN VSBYS THROUGHOUT THE TAF VALID PERIOD. MEDIUM TO
HIGH CONFIDENCE IN WIND SPD/DIR THROUGHOUT THE TAF VALID PERIOD.

EXTENDED AVIATION DISCUSSION... HIGH PRESSURE WILL BE OVER THE
AREA SUNDAY PROMOTING LIGHT WINDS AND VFR.

AN EXTENDED PERIOD OF SUB-VFR CONDITIONS APPEARS LIKELY FOR MUCH
OF NEXT WEEK AS THE AREA REMAINS TRAPPED UNDER AN ACTIVE STORM
TRACK FROM A BROAD AREA OF LOW PRESSURE IN THE SOUTHWEST CONUS.
MULTIPLE ROUNDS OF SHOWERS AND A FEW THUNDERSTORMS APPEAR LIKELY
THROUGH THE PERIOD AS WEATHER DISTURBANCES ALOFT TRACK ACROSS THE
REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR VAZ007.
NC...NONE.
WV...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR WVZ042-043-507-508.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...CCS/PM/RCS
Hazardous weather outlook, Apr 3, 6:43 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT FRI APR 3 2015

VAZ007-WVZ042-043-507-508-042245-
TAZEWELL-MERCER-SUMMERS-EASTERN GREENBRIER-WESTERN GREENBRIER-
643 PM EDT FRI APR 3 2015

...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT
MAY PRODUCE ENOUGH RAINFALL TO CREATE FLOODING PROBLEMS. IN
ADDITION TO THE HEAVY RAIN AND FLOOD POTENTIAL...ISOLATED
THUNDERSTORMS MAY PRODUCE STRONG WINDS INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NORTHWEST WINDS MAY GUST TO NEAR 40 MPH SATURDAY MORNING...
ESPECIALLY AT HIGHER ELEVATIONS...BEFORE DECREASING DURING THE
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032-033-043-044-058-059-042245-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-HALIFAX-CHARLOTTE-
643 PM EDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS CONTAINING GUSTY WINDS WILL BE
POSSIBLE INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NORTHWEST WINDS MAY GUST TO 40 MPH OR HIGHER SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ009-010-012-015-042245-
SMYTH-BLAND-WYTHE-GRAYSON-
643 PM EDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE INTO THE REGION BY THIS EVENING. A FEW
THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT...SOME OF WHICH
MAY PRODUCE STRONG...GUSTY WINDS.

GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE COLD FRONT LATE
TONIGHT. WINDS GUSTS TO NEAR 45 MPH WILL BE POSSIBLE WITHIN THIS
TIME FRAME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NORTHWEST WINDS MAY GUST TO NEAR 45 MPH SATURDAY MORNING...
ESPECIALLY AT HIGHER ELEVATIONS...BEFORE DECREASING DURING THE
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ011-013-014-016>020-022-WVZ044-042245-
ASHE-ALLEGHANY NC-WATAUGA-GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-MONROE-
643 PM EDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE INTO THE REGION LATER THIS EVENING. A FEW
THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT...SOME OF WHICH
MAY PRODUCE STRONG...GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NORTHWEST WINDS MAY GUST TO NEAR 45 MPH SATURDAY
MORNING...ESPECIALLY AT HIGHER ELEVATIONS...BEFORE DECREASING
DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ023-024-034-035-045>047-042245-
BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
643 PM EDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN MAY
OCCUR TONIGHT. AN ISOLATED SEVERE STORM MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NORTHWEST WINDS MAY GUST TO 40 OR 45 MPH ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 3, 7:46 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT FRI APR 3 2015

WVZ042>044-507-508-040045-
MERCER WV-WESTERN GREENBRIER WV-SUMMERS WV-EASTERN GREENBRIER WV-
MONROE WV-
746 PM EDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  THE WESTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
  SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  THE EASTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
  NORTHWESTERN MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 845 PM EDT

* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LEONARD TO
  NEAR HAWKS NEST STATE PARK TO 9 MILES NORTHWEST OF TWIN FALLS
  STATE PARK...MOVING TO THE EAST AT 65 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
  STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  PRINCETON...
  LEWISBURG...
  HINTON...
  WHITE SULPHUR SPRINGS...
  AND RONCEVERTE.

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3815 8043 3804 8021 3782 8022 3744 8087
      3747 8093 3740 8094 3734 8105 3746 8130
      3772 8097 3768 8088 3782 8094 3787 8075
      3795 8081 3799 8077 3804 8083 3806 8080
      3806 8087 3810 8088 3808 8071 3825 8046
TIME...MOT...LOC 2344Z 290DEG 55KT 3811 8049 3809 8119 3774 8154
Special weather statement, Apr 3, 8:42 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
842 PM EDT FRI APR 3 2015

VAZ019-020-WVZ043-044-507-040145-
BATH VA-ALLEGHANY VA-SUMMERS WV-EASTERN GREENBRIER WV-MONROE WV-
842 PM EDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
  ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHEASTERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  THE EASTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
  MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MEADOW
  BLUFF TO NEAR WOLFCREEK TO NEAR INDIAN MILLS...MOVING TO THE EAST
  AT 50 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON CITY...
  JORDAN MINES...
  WARM SPRINGS...
  HOT SPRINGS...
  AND LEWISBURG.

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.

LAT...LON 3822 7971 3821 7961 3779 7994 3762 8020
      3763 8022 3757 8033 3755 8031 3749 8039
      3751 8095 3766 8070 3811 8036 3805 8026
      3806 7996 3810 7993 3813 7995 3818 7992
      3827 7980
TIME...MOT...LOC 0040Z 263DEG 49KT 3788 8058 3768 8060 3757 8078

RCS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:42 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington63 min
Apr 4, 12:19 AM EDTSpecial Weather StatementRNKBath26 min
Apr 4, 1:19 AM EDTSpecial Weather StatementRNKAshe26 min

Nearby

Wind Advisories in Virginia, 2015Wind Advisories in North Carolina, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.